Alert archive / Montana / High Wind Warnings in 2011
High Wind Warning 15, NWS Billings, MT
NWS Billings, MT issued this high wind warning at Dec 22, 2011, 3:17 AM MST. It took effect at Dec 22, 2011, 5:00 PM MST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2011, 3:17 AM MST (10:17 UTC)
- In effect from
- Dec 22, 2011, 5:00 PM MST
- Expired
- Dec 23, 2011, 4:50 PM MST
- In force
- 24 hr
- Issued by
- NWS Billings, MT
The text
As transmitted, in the capitals the NWS used until 2016.
713 WWUS75 KBYZ 221017 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 317 AM MST THU DEC 22 2011 .A PERIOD OF STRONG SOUTHWEST WINDS ARE EXPECTED NEAR BIG TIMBER TONIGHT THROUGH SATURDAY. STRONG WINDS WILL ALSO BE POSSIBLE IN LIVINGSTON AND NEAR NYE FRIDAY NIGHT THROUGH EARLY SUNDAY MORNING. MTZ041-222230- /O.UPG.KBYZ.HW.A.0013.111223T0000Z-111224T0000Z/ /O.NEW.KBYZ.HW.W.0015.111223T0000Z-111224T0000Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 317 AM MST THU DEC 22 2011 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST FRIDAY. * IMPACTS...DANGEROUS CROSS WINDS ARE POSSIBLE ALONG INTERSTATE 90 NEAR BIG TIMBER TONIGHT AND FRIDAY. AREAS WITH SNOW COVER MAY EXPERIENCE SOME BLOWING AND DRIFTING SNOW AS WELL. * TIMING...EXPECT WINDS TO STRENGTHEN LATE THIS AFTERNOON AND CONTINUE THROUGH LATE FRIDAY AFTERNOON. * WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS NEAR 60 MPH ARE EXPECTED TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ065-066-222230- /O.NEW.KBYZ.HW.A.0014.111224T0100Z-111225T1300Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 317 AM MST THU DEC 22 2011 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH LATE SATURDAY NIGHT. * TIMING...EXPECT WINDS TO STRENGTHEN FRIDAY EVENING AND BECOME VERY STRONG. THESE STRONG WINDS WILL BE POSSIBLE THROUGH LATE SATURDAY NIGHT. * IMPACTS...DANGEROUS CROSS WINDS WILL BE POSSIBLE ON INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON...AND ON SOME COUNTRY ROADS ALONG THE BEARTOOTH FOOTHILLS. THIS INCLUDES AREAS ALONG THE BOULDER AND UPPER STILLWATER RIVERS. * WINDS...SOUTHWEST TO WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE FRIDAY EVENING THROUGH LATE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
4 follow-up statements
451 WWUS75 KBYZ 222216 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 316 PM MST THU DEC 22 2011 .AN EXTENDED PERIOD OF STRONG SOUTHWEST WINDS IS EXPECTED FROM LIVINGSTON TO BIG TIMBER AND ALONG THE BEARTOOTH FOOTHILLS TONIGHT THROUGH THE UPCOMING HOLIDAY WEEKEND. TRAVELERS SHOULD BE PREPARED FOR GUSTY CROSS WINDS IN THESE AREAS. MTZ041-231315- /O.CON.KBYZ.HW.W.0015.111223T0000Z-111224T0000Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 316 PM MST THU DEC 22 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY... * IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ALONG INTERSTATE 90 NEAR BIG TIMBER TONIGHT AND FRIDAY. AREAS WITH SNOW COVER... MAINLY SOUTH OF THE INTERSTATE...MAY EXPERIENCE SOME BLOWING AND DRIFTING SNOW AS WELL. * TIMING...EXPECT WINDS TO STRENGTHEN THIS EVENING AND CONTINUE THROUGH LATE FRIDAY AFTERNOON. THOUGH WINDS MAY DECREASE SOME FRIDAY NIGHT...THEY WILL LIKELY REMAIN GUSTY THROUGH THE WEEKEND. * WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS NEAR 60 MPH ARE EXPECTED TONIGHT AND FRIDAY. LOOK FOR GUSTS TO 50 MPH SATURDAY AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ065-066-231315- /O.UPG.KBYZ.HW.A.0014.111224T0100Z-111225T1300Z/ /O.NEW.KBYZ.WI.Y.0026.111223T0700Z-111226T0700Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 316 PM MST THU DEC 22 2011 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST SUNDAY NIGHT. * TIMING...AN EXTENDED PERIOD OF STRONG SOUTHWEST WINDS CAN BE EXPECTED BEGINNING TONIGHT AND LASTING THROUGH THE HOLIDAY WEEKEND. * IMPACTS...TRAVELERS CAN EXPECT HAZARDOUS CROSS WINDS ON INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON...AND ON SOME COUNTRY ROADS ALONG THE BEARTOOTH FOOTHILLS. THIS INCLUDES AREAS ALONG THE BOULDER AND UPPER STILLWATER RIVERS. LOCATIONS WITH SNOW COVER MAY EXPERIENCE SOME BLOWING AND DRIFTING SNOW AS WELL. * WINDS...LOOK FOR SOUTHWEST WINDS OF 30 TO 45 MPH WITH OCCASIONAL GUSTS TO 60 MPH FROM LATE TONIGHT THROUGH SATURDAY. STRONGER WIND GUSTS ARE POSSIBLE ON CHRISTMAS DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
808 WWUS75 KBYZ 231107 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 407 AM MST FRI DEC 23 2011 .AN EXTENDED PERIOD OF STRONG SOUTHWEST WINDS WILL CONTINUE FROM LIVINGSTON TO BIG TIMBER AND ALONG THE BEARTOOTH FOOTHILLS TODAY THROUGH THE UPCOMING WEEKEND. TRAVELERS SHOULD BE PREPARED FOR GUSTY CROSS WINDS IN THESE AREAS. MTZ041-240000- /O.CON.KBYZ.HW.W.0015.000000T0000Z-111224T0000Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 407 AM MST FRI DEC 23 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * IMPACTS...DANGEROUS CROSS WINDS WILL BE POSSIBLE ALONG INTERSTATE 90 NEAR BIG TIMBER TODAY. AREAS WITH SNOW COVER...MAINLY SOUTH OF THE INTERSTATE...MAY EXPERIENCE SOME BLOWING AND DRIFTING SNOW THIS MORNING AS WELL. * TIMING...STRONG GUSTY WINDS WILL CONTINUE THROUGH THIS AFTERNOON. THOUGH WINDS MAY DECREASE SOME TONIGHT...THEY WILL LIKELY REMAIN GUSTY THROUGH THE WEEKEND. * WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS NEAR 60 MPH ARE EXPECTED THROUGH THE DAY. LOOK FOR GUSTS TO 50 MPH SATURDAY AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ065-066-241115- /O.CON.KBYZ.WI.Y.0026.000000T0000Z-111226T0700Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 407 AM MST FRI DEC 23 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST SUNDAY NIGHT... * TIMING...AN EXTENDED PERIOD OF STRONG SOUTHWEST WINDS CAN BE EXPECTED TODAY AND LASTING THROUGH THE WEEKEND. * IMPACTS...TRAVELERS CAN EXPECT HAZARDOUS CROSS WINDS ON INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON...AND ON SOME COUNTRY ROADS ALONG THE BEARTOOTH FOOTHILLS. THIS INCLUDES AREAS ALONG THE BOULDER AND UPPER STILLWATER RIVERS. LOCATIONS WITH SNOW COVER MAY EXPERIENCE SOME BLOWING AND DRIFTING SNOW THIS MORNING AS WELL. * WINDS...SOUTHWEST WINDS 30 TO 45 MPH WITH OCCASIONAL GUSTS TO 60 MPH WILL BE POSSIBLE TODAY THROUGH SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS HOOLEY
053 WWUS75 KBYZ 232156 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 256 PM MST FRI DEC 23 2011 .AN EXTENDED PERIOD OF STRONG SOUTHWEST WINDS WILL CONTINUE FROM LIVINGSTON TO BIG TIMBER AND ALONG THE BEARTOOTH FOOTHILLS THROUGH THE UPCOMING WEEKEND. TRAVELERS SHOULD BE PREPARED FOR GUSTY CROSS WINDS IN THESE AREAS. MTZ041-240000- /O.CON.KBYZ.HW.W.0015.000000T0000Z-111224T0000Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 256 PM MST FRI DEC 23 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * IMPACTS...DANGEROUS CROSS WINDS WILL CONTINUE ALONG INTERSTATE 90 NEAR BIG TIMBER. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON... THEN DECREASE SLIGHTLY TONIGHT. WINDS WILL REMAIN GUSTY THROUGH THE WEEKEND. * WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS NEAR 60 MPH ARE EXPECTED THROUGH THIS AFTERNOON. LOOK FOR GUSTS TO 50 MPH TONIGHT THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ065-066-241300- /O.CON.KBYZ.WI.Y.0026.000000T0000Z-111226T0700Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 256 PM MST FRI DEC 23 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST SUNDAY NIGHT... * TIMING...AN EXTENDED PERIOD OF STRONG SOUTHWEST WINDS CAN BE EXPECTED THROUGH THE WEEKEND. * IMPACTS...TRAVELERS CAN EXPECT HAZARDOUS CROSS WINDS ON INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON...AND ON SOME COUNTRY ROADS ALONG THE BEARTOOTH FOOTHILLS. THIS INCLUDES AREAS ALONG THE BOULDER AND UPPER STILLWATER RIVERS. * WINDS...LOOK FOR SOUTHWEST WINDS 30 TO 45 MPH WITH OCCASIONAL GUSTS TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
253 WWUS75 KBYZ 232350 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 450 PM MST FRI DEC 23 2011 .AN EXTENDED PERIOD OF STRONG SOUTHWEST WINDS WILL CONTINUE FROM LIVINGSTON TO BIG TIMBER AND ALONG THE BEARTOOTH FOOTHILLS THROUGH THE UPCOMING WEEKEND. TRAVELERS SHOULD BE PREPARED FOR GUSTY CROSS WINDS IN THESE AREAS. MTZ041-240100- /O.CAN.KBYZ.HW.W.0015.000000T0000Z-111224T0000Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 450 PM MST FRI DEC 23 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH WIND WARNING. WIND GUSTS ARE NOT EXPECTED TO EXCEED 60 MPH TONIGHT BUT GUSTS TO 50 MPH ARE STILL POSSIBLE OVERNIGHT. USE CAUTION ALONG INTERSTATE 94 AND ALONG HIGHWAY 191 ESPECIALLY IF TRAVELING WITH A HIGH PROFILE VEHICLE OR TRAILER WITH LIMITED WEIGHT. $$ MTZ065-066-250000- /O.CON.KBYZ.WI.Y.0026.000000T0000Z-111226T0700Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 450 PM MST FRI DEC 23 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST SUNDAY NIGHT... * TIMING...AN EXTENDED PERIOD OF STRONG SOUTHWEST WINDS CAN BE EXPECTED THROUGH THE WEEKEND. * IMPACTS...TRAVELERS CAN EXPECT HAZARDOUS CROSS WINDS ON INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON...AND ON SOME COUNTRY ROADS ALONG THE BEARTOOTH FOOTHILLS. THIS INCLUDES AREAS ALONG THE BOULDER AND UPPER STILLWATER RIVERS. * WINDS...LOOK FOR SOUTHWEST WINDS 30 TO 45 MPH WITH OCCASIONAL GUSTS TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Dec 22, 3:05 AM MST, 12 minutes earlier.
Area forecast discussion, Dec 22, 3:05 AM MST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
305 AM MST THU DEC 22 2011
.SHORT TERM...VALID FOR TDY AND FRI...
SHORT RANGE MODELS IN GOOD AGREEMENT AND ARE INDICATING A DRY AND
WINDY PATTERN SETTING UP ACROSS THE AREA FOR THE NEXT SEVERAL
DAYS. UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDING OVER THE AREA
TODAY AND WILL KEEPING THE FORECAST AREA NEAR SEASONAL
TEMPERATURES. UNDERCUT GUIDANCE TODAY FOR THE BILLINGS AREA DUE
TO DRAINAGE OUT OF THE BIG HORN VALLEY. UPPER RIDGE WILL BEGIN
FLATTENING LATE THIS AFTERNOON AS A SHORT WAVE MOVES ACROSS
SOUTHERN CANADA. THIS WILL ALLOW A NORTH TO SOUTH SURFACE
PRESSURE GRADIENT TO SETUP OVER THE THE WESTERN ZONES. FORECAST
MODELS PROGGING 8MB PRESSURE DIFFERENCE FROM BOZEMAN TO COLUMBUS
TONIGHT THROUGH SATURDAY. THIS GRADIENT WILL IMPACT MAINLY BIG
TIMBER AND HAVE UPGRADED THE HIGH WIND WATCH TO A HIGH WIND
WARNING. WINDS OF 30 TO 40 MPH WITH GUST TO 60 MPH WILL BE
POSSIBLE THERE. WINDS WILL BE GUSTY FROM EAST OF BIG TIMBER TO
BILLINGS TONIGHT WITH SPEEDS OF 15 TO 30 MPH. GREATER MIXING OVER
THE AREA ON FRIDAY AND GUST TO 45 MPH WILL BE POSSIBLE.
STRONG WINDS DEVELOPING IN THE GAP FLOW AREAS FRIDAY NIGHT
THROUGH EARLY SUNDAY MORNING WITH 700 MB WINDS REACHING 45 TO
50KTS FRIDAY EVENING. LEE SIDE TROUGH ALSO DEEPENING WITH STABLE
LAYER SETTING UP AT MOUNTAIN TOP LEVEL. HAVE OPTED TO ISSUE A
HIGH WIND WATCH FOR NOW AS GUIDANCE BORDER LINE BETWEEN ADVISORY
AND HIGH WIND WARNING CRITERIA. WILL START THE WATCH 01Z SATURDAY
AND RUN IT THROUGH 12Z SUNDAY.
FAST ZONAL FLOW ALOFT WILL TRANSLATE INTO ABOVE NORMAL
TEMPERATURES ON FRIDAY AND DRY WEATHER. RICHMOND
.LONG TERM...VALID FOR SAT...SUN...MON...TUE...WED...
EXTENDED PERIOD IN GENERAL LOOKS TO BE WINDY WITH TEMPERATURES ON
THE MILD SIDE FOR THIS TIME OF YEAR. MODELS IN GOOD AGREEMENT
SATURDAY AND SUNDAY WITH A RIDGE STARTING TO BUILD ACROSS THE
FORECAST AREA SATURDAY AND BE WELL-CENTERED OVER THE AREA ON
SUNDAY. THIS WILL RESULT IN MOSTLY SUNNY SKIES ALONG WITH
TEMPERATURES ABOUT 10 TO 15 DEGREES ABOVE NORMAL. THE MAIN
WEATHER FEATURE FOR THE WEEKEND WILL BE STRONG WINDS THROUGHOUT
THE UPPER YELLOWSTONE AND STILLWATER VALLEYS AS TIGHT PRESSURE
GRADIENTS ALONG WITH 700MB WINDS AROUND 50KTS WILL BE OVER THE
WESTERN PORTIONS OF OUR FORECAST AREA. THIS STRONG MIXING WILL
ALSO HELP TO KEEP TEMPERATURES ON THE MILD SIDE...ESPECIALLY
OVERNIGHT LOWS ALONG THE FOOTHILLS LOCATIONS. AS A RESULT...HAVE
WARMED LOW TEMPERATURES QUITE A BIT FOR SATURDAY AND SUNDAY
NIGHTS ALONG THE BEARTOOTH FOOTHILLS LOCATIONS.
MODELS REMAIN IN FAIRLY GOOD AGREEMENT MONDAY ONWARD BUT DIFFER
IN THE FINER DETAILS. IN GENERAL...A MAINLY FAST ZONAL FLOW ALOFT
WILL BE OVER THE FORECAST AREA WITH A FEW DISTURBANCES AND COLD
FRONTS MOVING THROUGH. HOWEVER...THE DISTURBANCES AND FRONTS WILL
GENERALLY BE PACIFIC IN NATURE SO LARGE COOL DOWNS ARE NOT
ANTICIPATED. GIVEN WESTERLY DOWNSLOPE FLOW...PRECIP CHANCES LOOK
LIMITED AND MAINLY CONFINED TO THE MOUNTAIN LOCATIONS. AS IT
STANDS NOW...TEMPERATURES WILL CONTINUE TO RUN ABOVE NORMAL
THROUGH THE PERIOD. HOOLEY
&&
.AVIATION...
SKIES WILL BE MOSTLY SUNNY WITH JUST A FEW HIGH CLOUDS MOVING
ACROSS THE AREA TODAY. STRONG WINDS OF 35KTS WITH GUSTS AROUND
50KTS WILL BE LIKELY IN THE BIG TIMBER AREA THIS AFTERNOON INTO
THIS EVENING. OTHERWISE...NO AVIATION HAZARDS ARE EXPECTED TODAY
WITH VFR CONDITIONS PREVAILING. HOOLEY
&&
.PRELIMINARY POINT TEMP/POPS...
TDY FRI SAT SUN MON TUE WED
-------------------------------------------------------
BIL 025 017/038 023/043 027/047 030/041 024/042 025/043
0/N 00/N 00/N 00/N 01/B 10/B 01/B
LVM 027 014/035 020/042 032/047 032/039 023/041 023/042
0/Q 00/Q 00/N 00/N 01/N 10/B 11/B
HDN 030 012/040 019/044 022/050 024/044 019/043 020/044
0/U 00/N 00/B 00/U 00/B 10/B 01/B
MLS 031 016/040 022/043 022/045 026/042 021/041 023/040
0/U 00/U 00/B 00/B 00/B 00/B 01/B
4BQ 031 013/041 021/041 025/045 025/045 021/040 023/043
0/U 00/U 00/U 00/U 00/B 00/B 01/B
BHK 029 015/038 021/040 018/044 024/040 019/038 022/037
0/U 00/U 00/U 00/B 01/N 00/B 01/B
SHR 028 009/039 018/041 022/044 023/040 019/039 022/038
0/U 00/U 00/U 00/U 01/B 10/B 01/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM
MST FRIDAY FOR ZONE 41.
HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE
SATURDAY NIGHT FOR ZONES 65-66.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Dec 21, 9:09 PM MST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 909 PM MST WED DEC 21 2011 MTZ028>042-056>058-063>068-WYZ098-099-230415- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 909 PM MST WED DEC 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TONIGHT THE BEARTOOTH...ABSAROKA...AND BIG HORN MOUNTAIN RANGES AND THEIR FOOTHILLS WILL HAVE SOME ADDITIONAL SNOW...BLOWING SNOW...AND ICY ROADS TONIGHT. HOWEVER...THE WINTER STORM WILL END OVERNIGHT. WET AND SLUSHY ROADS ARE EXPECTED TO TURN ICY AS TEMPERATURES FALL INTO THE TEENS TONIGHT. USE CAUTION DRIVING OVERNIGHT AND ON THE MORNING COMMUTE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND GUSTS UP TO 60 MPH ARE POSSIBLE IN THE BIG TIMBER AREA ALONG WITH THE FOOTHILLS FROM LIVINGSTON TO NYE LATE THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON. HAZARDOUS CROSSWINDS ARE POSSIBLE ALONG INTERSTATE 90 FROM LIVINGSTON TO BIG TIMBER. BLOWING AND DRIFTING SNOW MAY ALSO IMPACT THE BEARTOOTH FOOTHILLS AND PARADISE VALLEY. STRONG WINDS WILL REMAIN POSSIBLE ACROSS THE FOOTHILLS AND IN THE BIG TIMBER AND HARLOWTON AREAS OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 3:17 AM MST | High Wind Watch | BYZ | Park, Stillwater, Sweet Grass | 12 hr |
| Dec 22, 3:16 PM MST | Wind Advisory | BYZ | Park, Stillwater, Sweet Grass | 42 hr |
Nearby
High Wind Warnings in Montana, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.